Georgia, 2016

Heat in Georgia, July 26, 2016

July 26, 2016 · NWS FFC · 1 event in 1 county or zone

Very hot and humid conditions persist across North and Central Georgia.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Very hot and humid conditions persist across North and Central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 26, 2:10 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 2:10 PM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
310 PM EDT TUE JUL 26 2016

.SHORT TERM /Tonight through Wednesday Night/...
The over all pattern continues through the short term. We have
been in this pattern for at least 2 maybe 3 weeks now and there
appears to be no changes in the near future. The main east-west
oriented upper ridge continues to control the weather pattern
across the southern CONUS. A wave developing over the northern
gulf is moving onshore the LA/MS/AL/FL coast bringing SHRA/TSRA
to the SERN states. This precipitation is moving northward over
over south GA and is beginning to push into the SW corner of our
CWA. Right now not seeing much thunder for our area...just showers
and they appear to be diminishing as they push northward. With the
increased gulf moisture moving into the region coverage may be a
bit more Wednesday than today. SBCAPE values are expected to get a
bit stronger Wednesday with reading in the 1800-2700 J/kg range so
may see a bit more potential for wet microbursts and lightning.
Temps should continue slightly above normal with Heat Index values
remaining below 105 so no advisory expected.

01

.LONG TERM /Thursday through Tuesday/...
No major changes needed to the long term portion of the forecast.

Ridging aloft begins to break down by Friday into Saturday. This
should allow a weak trough to set up across the CWFA. The weak
trough should remain in place through Sunday or early
Monday...before riding begins to build back over the southeast for
the middle part of next week.

A weak lee trough may try to set up across eastern GA, but
overall,high pressure should dominate the sensible weather at the
surface.

Scattered showers and thunderstorms are expected each day and should
be diurnal in nature. No strong indicators for widespread severe
weather are noted at this time.

NListemaa

&&

.AVIATION...
18Z Update...
Afternoon and evening showers and thunderstorms are moving up from
the coast but they appear to be diminishing as they move north.
Will see this convective activity continue through the evening
hours then subside by 02z- 04z. have decided to pull the TEMPO
group out of the TAFs as it appears the precipitation will most
likely not make it to the TAF sites. Kept in a VCSH for a few
hours through just to be on the safe side. Winds are mainly out of
the W-SW and will stay there through the TAF period. Wind speeds
will stay 10kt or less with some gust to 15kt in and around TSRA
activity. Not expecting any issues with ceilings or VSBYs. Will
see another round of SHRA/TSRA Wed afternoon between 19z- 00z.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  95  75  95 /  10  20  20  20
Atlanta         75  92  74  92 /  10  20  20  30
Blairsville     68  88  70  86 /  20  30  30  50
Cartersville    73  93  73  91 /  20  30  30  40
Columbus        74  94  74  95 /  20  20  20  20
Gainesville     75  92  74  91 /  20  30  30  30
Macon           74  96  74  98 /  10  20  10  20
Rome            73  92  73  91 /  20  30  30  40
Peachtree City  73  92  72  92 /  10  20  20  20
Vidalia         75  97  76  99 /  10  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jul 26, 10:47 AM EST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1147 AM EDT TUE JUL 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1147 AM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE
STRONG.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN
ARE POSSIBLE WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Muscogee

When
July 26, 6:00 PM EST
Where
Muscogee forecast zone
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

The broadcast media reported that a 54 year old woman died from hyperthermia. The woman was found inside a car, with all of the windows rolled up, in the parking lot of the Midtown Medical Center in Columbus. Afternoon temperatures were in the mid to upper 90s in Columbus this day.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Muscogee2016-07-2654FemaleVehicle/Towed TrailerDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654484.